I am another one who has gained weight with Graves’ Disease. My endocrinologist told me that it’s very common, due to increased appetite. I haven’t been nearly as active since the problems got bad, but my appetite has been so healthy that I’m really never full anymore. I eat as little as I can without feeling weak, but I can’t lose the 10 pounds I’ve gained. On top of that, I have a tendency to retain fluid in my body for no reason I can see. I can gain another 8-10 pounds in a 48-hour period, and lose it just as fast a couple of weeks later. I was treated with I-131 on June 29th, and am still hyperthyroid. My job requires a lot of physical activity, and I haven’t been performing well, as I am weak and shaky and have muscle cramps. My hands are too weak to hold on to objects, and it’s hard to write. My feet hurt severely when I get up in the morning, and again if I’ve been sitting. I get emotional when I don’t want to be, and am sometimes ashamed of my behavior. I have the eye problems as well, though they don’t protrude as severly as it sounds like some people’s.
Does anyone else have pain in their feet? The endocrinologist told me that is not typical, and he’s hoping it’s from the Graves’ rather than from a secondary auto-immune disease. Also, does anyone else deal with the fluid fluctuations I have described? If so, have you found anything that helps? Also, I’d like to hear anone’s experience of going hypothyroid after treatment with I-131.
Reply To: Graves Disease Support GroupAnonymous1996-08-21T18:47:37-07:00